A member asked:

Taking jolessa birth control, feeling numbness. hello, i am taking jolessa birth control and the past few days i have had numbing in the legs, arms, and fingers. i have been smoking regularly and i'm worried this could be a blood clot. it gets numb to th

2 doctors weighed in across 2 answers
Dr. Geoffrey Rutledge answered

Specializes in Internal Medicine

Smoking : Smoking is contrindicated when taking birth control pills. People who smoke are at risk for blood clots if they continue to smoke while on birth control. Numbness, tingling and pain in your arms, legs and fingers can certainly be signs of poor circulation, resulting from a blood clot. Also, these symptoms can be related to other neurologic disorders or nerve damage. These symptoms should be taken seriously. It is crucial you see your doctor right away. If the symptoms are severe, get help and call 911.

Answered 10/3/2016

5.4k views

Thank
Dr. Paula Hillard answered

Specializes in Obstetrics & Gynecology

Not likely: Numbness in your arms, legs, and fingers is very unlikely to be a blood clot (which might cause symptoms in one leg or one arm, but not likely all. Smoking does increase risks of blood clots, but that also depends in part on your age and any other health problems. You should contact your primary doctor to find out what is causing your symptoms, but they are not likely to be due to birth control.

Answered 11/28/2017

5.4k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question